Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Another Sustiva question
Dec 24, 2005

I've read so much on the side effects of Sustiva. It seems that the rash and sleep problems may be the most problematic. I am about to start taking Sustiva after a year off antiviruals. My question is why don't I read anything regarding the use of a sleeping drug like Ambien or Ambien CR to help get through the bad nights. Also, reguarding the rash I may get. I already take an over the counter drug, Claritin D 24 hour, for allergys. In your opinion would that work as well as benedryl? I look forward to getting your response. Thank you. Mike

Response from Dr. Young

Thank you for your post.

You're correct in that rash and sleep problems are commonly observed side effects of efavirenz (Sustiva, Stocrin). Rash only occurs in a small minority of patients-- I tend not to preemptively treat all patients starting on efavirenz for this reason.

By contrast, I do offer sleep aid medications, like Ambien or Lunesta for patients starting on efavirenz, particularly those who already have difficulty with their sleep habits.

I hope this helps. Good luck with the new regimen. BY



Previous
help
Next
Zantac with Combivir & Sustiva

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement